Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 7, NWS Pittsburgh, PA

March 15, 2025Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Mar 15, 2025, 3:26 AM EDT for Tucker County, West Virginia. It took effect at Mar 15, 2025, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 3:26 AM EDT (07:26 UTC)
In effect from
Mar 15, 2025, 8:00 PM EDT
Expired
Mar 16, 2025, 2:00 PM EDT
In force
18 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS71 KPBZ 150726
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
326 AM EDT Sat Mar 15 2025

WVZ514-151530-
/O.NEW.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
326 AM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT 
SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

22
5 follow-up statements
329 
WWUS71 KPBZ 151517
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1117 AM EDT Sat Mar 15 2025

WVZ514-160015-
/O.CON.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
1117 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM 
EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

88
036 
WWUS71 KPBZ 152127
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
527 PM EDT Sat Mar 15 2025

WVZ514-160530-
/O.CON.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
527 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

Hefferan
904 
WWUS71 KPBZ 160328
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1128 PM EDT Sat Mar 15 2025

WVZ514-161130-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Canaan Valley, Davis, and Thomas
1128 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
887 
WWUS71 KPBZ 160741
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
341 AM EDT Sun Mar 16 2025

WVZ514-161800-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Canaan Valley, Davis, and Thomas
341 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There is also a potential for severe 
  thunderstorms with damaging wind gusts this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
693 
WWUS71 KPBZ 161750
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
150 PM EDT Sun Mar 16 2025

WVZ514-161900-
/O.EXP.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
150 PM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Winds are below advisory level and should trend down the remainder 
of the day.

$$

88

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:03 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 15, 1:03 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
103 AM EDT Sat Mar 15 2025

.SYNOPSIS...
Rain returns this weekend with the threat of severe weather
today and Sunday. A brief cooldown is favored to begin next
week with returning dry weather.

&&

.NEAR TERM /THROUGH TODAY/...
KEY MESSAGES:

- Risk for showers increases today. Thunderstorms are possible.
- Winds will become gusty.
- Temperatures remain well above normal.
-------------------------------------------------------------------

No changes to the overnight period.

Upper level height falls begin this morning as a shortwave
trough will quickly move across Ohio. The upper wave will weaken
as it moves eastward and uses much of its energy to break down
the ridge. Showers will accompany the wave, but it will also
encounter dry air which should cause the showers to decrease in
coverage and intensity by late morning. The ridge that was
displaced this morning, will retrograde slightly this afternoon
in response to the deepening trough moving across the Central
US. A second and stronger shortwave will race northeastward
across Ohio later this afternoon. This will bring the risk for
more showers, with the bulk of the activity remaining to the
west of the region.

Thunderstorms are also possible today, especially with the
afternoon wave. Instability will be limited, and the best lift
will remain to the west of the region. There will be plenty of
shear, but as with the lift, the deepest moisture will remain to
the west of the area.

Winds will increase today as the surface pressure gradient
tightens and stronger winds aloft mix down to the surface.

Temperatures will be 15 to 20 degrees above normal.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
KEY MESSAGES:

- Dynamic system will bring potential for wind and severe storms
  Sunday.
- Dry and cooler on Monday.
-------------------------------------------------------------------

Two rounds of showers and storms are possible across the area on
Sunday. One in the morning along a narrow trough axis and
another in the afternoon with a cold front. With both of these
features, severe weather is possible. Strong dynamics remain in
place with a potent wind field aloft, especially in the morning
hours. A strong 50-60 kt LLJ will move through in the morning
accompanying the first round of convection. There's some
uncertainty if this round will be fully surface-based with
timing being solely in the morning. The threat for severe storms
will increase again during the afternoon when the cold front
moves through. CAMs are rather insistent on additional
development along it despite a lower March sun angle having just
a few hours to work with in the wake of the morning batch.
Stronger lift along the front may help wash out the effects of
lesser instability.

The end of our unseasonably warm period will arrive on Monday in the
wake of Sunday's cold front. As the upper trough digs overhead,
colder air will filter in and return highs closer to seasonal
normals in the upper 40s. Ensemble clusters suggest a weak trailing
shortwave swinging through the trough axis early Monday with some
lingering low level moisture to work with which could support
some lingering showers or even some wet snowflakes mixing in,
especially in the ridges.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
KEY MESSAGES:

- Dry early week period with gradually moderating temperatures.
- Rain returns by mid-week.
-------------------------------------------------------------------

All clusters indicate eastward translation of the wave packet
into Tuesday but, just how far is a much muddier picture. The
slowest solution dominated by the GEPS still has the trough
lagging across the region suggesting overnight lows as low as
the 20s while the most optimistic clusters have already
introduced ridging from the Midwest and holding lows some 10
degrees warmer. The same can be said headed into Tuesday with
the colder solution suggesting low 50s with a warmer solution in
the low 60s, but on Wednesday a warmup looks increasingly
likely areawide. So, while temperatures remain uncertain, what
is certain is that surface high pressure maintains dry weather
through most of the day on Wednesday.

At that point, an upper trough digs across the Midwest with a host
of uncertainty in its timing and the strength of the overhead
ridging. Low pressure will move through the Great Lakes and drag a
cold front through the area sometime Wednesday night into Thursday.
A quicker, less likely, solution suggests rain arriving as early as
Wednesday evening while the majority indicate a stronger signal for
later arrival overnight.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Strong low pressure was centered across the Upper Midwest. A
strong wind field ahead of the low will maintain LLWS overnight,
with the latest KPBZ VAD wind profile data indicating a south
wind at 50kt at 2kft above the surface. Increasing moisture and
a lead shortwave ahead of the main low will result in shower
chances for airports generally along and west of a FKL-AGC-HLG
line this late this morning through early afternoon. These
showers will encounter dry air as they move in, creating
uncertainty on how for east they get. ZZV will likely see some
MVFR vsbys this morning with less dry air in place to the west.
A thunderstorm is possible at ZZV this afternoon, though
instability remains more favorable to the west.

Gusty SSE wind is expected through the day with mixing and a
tight pressure gradient in place. The low across the Midwest
will track northeastward, as another surface low develops across
the MS Valley late today. Increasing moisture and ascent ahead
of the approaching low/cold front will spread showers across the
region again overnight.

Outlook...
A strong cold front will cross the region Sunday, with gusty
wind, showers, restrictions and possible thunderstorms. The rain
could briefly turn to snow before ending Sunday night. Cig
restrictions will likely continue into Monday morning in cold
advection and a crossing upper trough. VFR then returns through
Wednesday under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...22/MLB
NEAR TERM...22
SHORT TERM...22/MLB
LONG TERM...MLB
AVIATION...WM
Hazardous weather outlook, Mar 14, 3:20 PM EDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
320 PM EDT Fri Mar 14 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-151930-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
320 PM EDT Fri Mar 14 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A strong low pressure system will impact the region this weekend
bringing gusty wind and the potential for severe thunderstorms
Saturday and, more likely, Sunday. Damaging wind will be the main
hazard but hail and tornado threats remain possible. A Marginal Risk
(1/5) encompasses the area both days.

Outside of thunderstorms, gusty wind to 40 mph is possible in the
lowlands with up to 50 mph in the ridges both days.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MLB

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.